Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 50, NWS Jackson, MS

July 4, 2015Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 4, 2015, 6:30 AM CDT for Carroll County, Montgomery County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 6:30 AM CDT (11:30 UTC)
Expired
Jul 4, 2015, 9:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2603 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2603 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WGUS54 KJAN 041130
FFWJAN
MSC015-097-041430-
/O.NEW.KJAN.FF.W.0050.150704T1130Z-150704T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 930 AM CDT

* AT 629 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. 2 TO 4 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WINONA...KILMICHAEL...NORTH CARROLLTON...SEVEN PINES...COILA...
  LODI...MALMAISON AND CARROLLTON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3347 8953 3340 8946 3332 9015 3333 9017
      3342 9017 3342 9014 3346 9014 3346 9010
      3354 9010 3364 8951

$$

17
1 follow-up statement
369 
WGUS74 KJAN 041252
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CDT SAT JUL 4 2015

MSC015-097-041259-
/O.CAN.KJAN.FF.W.0050.000000T0000Z-150704T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-
752 AM CDT SAT JUL 4 2015

...THE FLASH FLOOD WARNING FOR CENTRAL CARROLL AND NORTHERN
MONTGOMERY COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS TEMPORARILY ENDED ACROSS CENTRAL CARROLL AND 
NORTHERN MONTGOMERY COUNTIES. HOWEVER...ADDITIONAL HEAVY RAINFALL IS 
EXPECTED LATER THIS MORNING AND THIS AFTERNOON.

ADDITIONAL FLASH FLOOD WARNINGS ARE POSSIBLE AND A FLASH FLOOD WATCH 
REMAINS IN EFFECT.

LAT...LON 3347 8953 3340 8946 3332 9015 3333 9017
      3342 9017 3342 9014 3346 9014 3346 9010
      3354 9010 3364 8951

$$

SW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 4:55 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 4, 4:55 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 AM CDT SAT JUL 4 2015

...LOCALLY HEAVY RAIN A CONCERN TODAY ALONG AND NORTH OF HIGHWAY
82...

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE CURRENT WEST TO EAST
ORIENTED HEAVY RAIN AXIS JUST NORTH OF THE HIGHWAY 82 CORRIDOR HAS
REALLY ONLY SHIFTED AROUND 50 MILES SOUTH OF WHERE IT WAS EARLY
YESTERDAY MORNING. INCOMING LOBES OF ENERGY ASSOCIATED WITH THE
UPPER TROUGH GRADUALLY DIGGING FURTHER INTO THE SOUTHEAST WILL WORK
TO SHIFT THE MAIN CONVERGENCE AXIS (CONCENTRATING THUNDERSTORM
DEVELOPMENT) FURTHER SOUTH THROUGH THE NEXT 24 TO 36 HOURS. AFTER
THAT POINT (DEFINITELY BY SUNDAY NIGHT) THE UPPER TROUGH AND
ASSOCIATED BOUNDARY WILL BEGIN TO GRADUALLY PULL BACK TO THE
NORTH...WHICH SHOULD BEGIN TO DRY THINGS OUT FROM THE SOUTHWEST.

MANY LOCATIONS ALONG AND SOUTH OF I-20 HAVE BEEN MOSTLY DRY FOR A
FEW TO SEVERAL DAYS...BUT WITH THE ADDITIONAL INFLUX OF TROUGH OF
ENERGY TODAY THE SUBTROPICAL RIDGE DRYING INFLUENCE SHOULD BE FIRMLY
SQUASHED FURTHER DOWN TOWARD THE COAST. THERE IS STILL A LITTLE
DOUBT THAT ALL AREAS ALONG AND SOUTH OF HIGHWAY 84 WILL GET IN ON
THE NUMEROUS SHOWERS AND STORMS BY THIS AFTERNOON ALTHOUGH AT THE
VERY LEAST AN ISOLATED TO SCATTERED COVERAGE SHOULD TAKE SHAPE.
AFOREMENTIONED ABUNDANT CONVECTION THIS MORNING IN NORTHERN ZONES
WILL HAVE A TENDENCY TO DEVELOP SOUTHWARD AS THE DAY
PROGRESSES...PROBABLY ONLY ALLOWING LOCATIONS ROUGHLY ALONG AND
SOUTH OF I-20 TO HEAT UP ENOUGH TO GENERATE A GREAT DEAL OF
INSTABILITY. THAT INSTABILITY JUXTAPOSED WITH ABOVE-NORMAL MID-
SUMMER SHEAR LEVELS SHOULD YIELD AT LEAST A FEW SEVERE STORMS...THUS
THE MENTION IN THE HWO. IN NORTHERN AREAS IT IS THE HEAVY RAIN WHICH
IS THE LARGEST WORRY AND A FLASH FLOOD WATCH WAS PUT INTO EFFECT
THERE FOR THE POTENTIAL OF LOCALIZED RAINFALL AMOUNTS OF SEVERAL
INCHES FALLING ON SOME AREAS WHICH GOT DUMPED ON PRETTY GOOD
YESTERDAY.

BY THIS EVENING MANY HIRES MODELS SUGGEST CONVECTION MAY BE IN QUITE
A LULL ACROSS THE REGION IN THE WAKE OF AN ACTIVE MIDDAY TO
AFTERNOON PERIOD. THIS WOULD OF COURSE BE OPTIMUM FOR THE FIREWORKS
FESTIVITIES. BUT EVEN IF MANY AREAS GET LUCKY ENOUGH TO SQUEEZE OUT
NEEDED DRY CONDITIONS FOR THE EVENING ANTICIPATE LATE NIGHT SHOWERS
AND STORMS (INCLUDING MORE LOCALLY HEAVY RAIN POTENTIAL) TO DEVELOP
ALONG THE SAGGING CONVERGENCE ZONE. THE CONSENSUS MODEL SOLUTION HAS
THIS MAIN FOCUS OF THIS AXIS ALIGNED SOMEWHAT SIMILAR TO THE HIGHWAY
49 CORRIDOR.

TROUGH ENERGY SHOULD BE WEAKENING OVERHEAD SOMEWHAT BY SUNDAY
ALTHOUGH THE BOUNDARY WILL STILL BE IN PLACE OVER THE
REGION...PROVIDING ENOUGH LIFT TO PROMOTE SCATTERED TO NUMEROUS
THUNDERSTORMS BY LATER IN THE DAY. THERE IS SOME UNCERTAINTY WITH
WHERE THE MAIN FOCUS OF DEVELOPMENT WILL BE...BUT AS MENTIONED
PREVIOUSLY...A FURTHER SUBTLE SUPPRESSION OF THE DEVELOPMENT AXIS IS
PLAUSIBLE. AT THIS POINT NO HAZARDOUS WEATHER IS ADVERTISED FOR
SUNDAY ALTHOUGH THE PROSPECT OF A FEW ADDITIONAL HEAVY RAIN PROBLEMS
IS NOT NIL. /BB/

.LONG TERM...MONDAY THROUGH FRIDAY...FOR THE START OF THE WORK WEEK
WE WILL CONTINUE TO HAVE THE UPPER TROUGH OVER THE REGION WITH THE
LIFTING WARM FRONT PUSHING INTO THE OHIO VALLEY. THE BETTER CHANCES
OF RAIN WILL BE CONFINED TO THE NORTH AND EAST...BUT WILL BE MORE
DIURNAL AS WE PUSH THROUGH THE PERIOD.  AS WE MOVE INTO MONDAY NIGHT
THE UPPER TROUGH WILL LIFT TO THE EAST AS UPPER RIDGING BUILDS IN
FROM THE WEST. THE UPPER RIDGE AXIS WILL DEVELOP AROUND THE LOWER
MISSISSIPPI VALLEY REGION BY THE MIDDLE OF THE WORK WEEK ALONG WITH
SURFACE RIDGING. THIS WILL LIMIT OUR RAIN CHANCES AS WE MOVE THROUGH
THE WEEK. BY THE END OF THE WORK WEEK FLAT SUBTROPICAL MEAN RIDGING
WILL BE PREVALENT ACROSS THE REGION. THIS WAS GENERALLY AGREED BY
THE MODELS AND ENSEMBLES. AS WE MOVE TOWARD THE WEEKEND THE CENTER
OF THE MEAN RIDGING WILL BUILD IN THE PLAINS. MOIST SOILS IN MANY
AREAS WILL WORK AGAINST TEMPERATURES SPIKING UPWARDS QUICKLY IN
REACTION TO THE CHANGING WEATHER REGIME. HOWEVER...EXPECT HEAT TO
BUILD GRADUALLY THROUGH THE MID TO LATE WEEK WITH PLENTY OF HUMIDITY
TO PUSH PEAK AFTERNOON HEAT INDEX VALUES UP TO NEAR THE CENTURY
MARK. /17/

&&

.AVIATION...MAINLY VFR CONDITIONS ARE ANTICIPATED THIS MORNING WITH
ONLY PATCHY MVFR CONDITIONS POSSIBLE...DUE MAINLY TO CEILING
RESTRICTIONS. THE EXCEPTION WILL BE NEAR THE HIGHWAY 82 CORRIDOR
(INCLUDING GLH/GWO/GTR) WHERE HEAVY RAIN AND THUNDERSTORMS COULD
PRODUCE GUSTY WINDS...TURBULENCE AND BRIEF IFR TO SUB-IFR FLIGHT
CATS. THE COVERAGE OF THUNDERSTORMS WILL SPREAD SOUTH IN THE REGION
LATER TODAY WHICH OTHER SITES WILL ALSO HAVE THE POTENTIAL TO HAVE
BRIEF SUB-VFR RESTRICTIONS AND GUSTY WINDS. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  70  86  71 /  73  73  59  42
MERIDIAN      86  69  84  68 /  75  74  62  45
VICKSBURG     85  70  87  72 /  69  71  54  35
HATTIESBURG   90  71  86  72 /  58  62  64  33
NATCHEZ       85  72  88  73 /  76  56  62  25
GREENVILLE    83  70  86  72 /  84  48  46  32
GREENWOOD     83  70  84  70 /  84  60  45  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>039.

LA...NONE.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&

BB/17
Hazardous weather outlook, Jul 4, 4:14 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
414 AM CDT SAT JUL 4 2015

ARZ074-075-MSZ018-019-025>039-050915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
414 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS AND CENTRAL MISSISSIPPI ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...MAINLY TODAY

THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL ARE EXPECTED
TODAY...ESPECIALLY THROUGH THE MORNING HOURS...AND WE ARE CONFIDENT
INCIDENTS OF FLASH FLOODING WILL RESULT. LOCALIZED RAINFALL AMOUNTS
IN EXCESS OF SEVERAL INCHES ARE POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR THESE AREAS THROUGH EARLY EVENING.

ADDITIONAL LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT AS A
DISTURBANCE AND STALLED FRONTAL BOUNDARY REMAIN IN THE VICINITY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ040>057-059>062-050915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-LINCOLN-
414 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN LOUISIANA AND
PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHWESTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE
TODAY AS A DISTURBANCE MOVES ACROSS THE AREA...ESPECIALLY DURING THE
MIDDAY THROUGH AFTERNOON HOURS. THE PRIMARY RISK WITH ANY SEVERE
STORMS WILL BE HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS UP TO
60 MPH. ISOLATED RAINFALL AMOUNTS OF 2 TO 3 INCHES COULD LEAD TO A
FEW INCIDENTS OF FLASH FLOODING.

ADDITIONAL LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT AS A
DISTURBANCE AND STALLED FRONTAL BOUNDARY REMAIN IN THE VICINITY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ058-063>066-072>074-050915-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
414 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE
THIS AFTERNOON AS A DISTURBANCE MOVES ACROSS THE AREA. THE PRIMARY
RISK WITH ANY SEVERE STORMS WILL BE HAIL UP TO QUARTER SIZE AND
DAMAGING WIND GUSTS UP TO 60 MPH.

THE POSSIBILITY OF ADDITIONAL THUNDERSTORMS TONIGHT WILL BRING A
LIMITED RISK OF FLASH FLOODING TO LOCATIONS WHICH RECEIVE REPEATED
HEAVY DOWNPOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

50

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 4, 2:45 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CDT SAT JUL 4 2015

MSZ018-040815-
BOLIVAR MS-
245 AM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 315 AM CDT...

AT 245 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GUNNISON...OR 12 MILES NORTH OF ROSEDALE...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DEESON AROUND 255 AM CDT.
  SHELBY AROUND 305 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DUNCAN AND ALLIGATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3412 9066 3395 9066 3393 9101 3395 9104
      3398 9105 3400 9103 3396 9100 3396 9097
      3398 9096 3402 9099 3402 9094 3403 9089
      3406 9089 3408 9087 3410 9088 3409 9092
      3412 9095
TIME...MOT...LOC 0745Z 260DEG 31KT 3403 9097

BYB
Special weather statement, Jul 4, 3:40 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CDT SAT JUL 4 2015

MSZ018-019-040930-
SUNFLOWER MS-BOLIVAR MS-
340 AM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHERN BOLIVAR COUNTIES UNTIL 430 AM CDT...

AT 339 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROSEDALE TO WEBB...AND
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
SUNFLOWER AND NORTHERN BOLIVAR COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...MERIGOLD...BEULAH...PACE...DUNCAN...ALLIGATOR AND
WINSTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3412 9066 3399 9066 3399 9045 3382 9045
      3378 9098 3381 9104 3377 9105 3376 9115
      3378 9105 3387 9107 3393 9101 3397 9109
      3400 9102 3396 9097 3402 9099 3402 9090
      3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 0839Z 322DEG 15KT 3384 9109 3396 9034

BYB
Special weather statement, Jul 4, 4:27 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT SAT JUL 4 2015

MSZ019-034-035-041000-
WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
427 AM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER...
NORTHWESTERN HUMPHREYS AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 500
AM CDT...

AT 427 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LELAND...MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
SUNFLOWER...NORTHWESTERN HUMPHREYS AND NORTHEASTERN WASHINGTON
COUNTIES.

LAT...LON 3335 9098 3351 9086 3346 9053 3317 9071
TIME...MOT...LOC 0927Z 296DEG 32KT 3340 9085

17
Special weather statement, Jul 4, 4:41 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 AM CDT SAT JUL 4 2015

MSZ026-041015-
GRENADA MS-
441 AM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRENADA COUNTY UNTIL 515
AM CDT...

AT 441 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BEW SPRINGS...OR NEAR GRENADA...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GRENADA AROUND 445 AM CDT.

LAT...LON 3387 8977 3387 8961 3371 8954 3370 8995
      3381 8999 3381 8998 3382 8998 3383 8993
      3390 8992 3390 8977
TIME...MOT...LOC 0941Z 253DEG 33KT 3382 8989

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:09 PM CDTSpecial Weather StatementJANClay51 min
Jul 3, 7:24 PM CDTSpecial Weather StatementJANIssaquena36 min
Jul 3, 7:29 PM CDTSpecial Weather StatementJANYazoo46 min
Jul 3, 7:39 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo51 min
Jul 3, 7:49 PM CDTSpecial Weather StatementJANLowndes41 min
Jul 3, 8:23 PM CDTSevere Thunderstorm WarningJANMadison37 min
Jul 3, 8:47 PM CDTSpecial Weather StatementJANKemper43 min
Jul 3, 8:50 PM CDTSpecial Weather StatementJANMadison25 min
Jul 4, 2:45 AM CDTSpecial Weather StatementJANBolivar30 min
Jul 4, 3:37 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 18 more11 hr
Jul 4, 3:40 AM CDTSpecial Weather StatementJANBolivar50 min
Jul 4, 4:27 AM CDTSpecial Weather StatementJANWashington33 min
Jul 4, 4:41 AM CDTSpecial Weather StatementJANGrenada34 min
Jul 4, 10:54 AM CDTSpecial Weather StatementJANWarren36 min
Jul 4, 11:27 AM CDTSpecial Weather StatementJANMadison33 min
Jul 4, 11:43 AM CDTSpecial Weather StatementJANHinds, Madison32 min
Jul 4, 11:57 AM CDTSpecial Weather StatementJANLeake33 min
Jul 4, 12:10 PM CDTSpecial Weather StatementJANRankin35 min
Jul 4, 12:26 PM CDTSpecial Weather StatementJANKemper19 min
Jul 4, 12:33 PM CDTSpecial Weather StatementJANKemper27 min
Jul 4, 12:49 PM CDTSpecial Weather StatementJANCopiah, Simpson41 min
Jul 4, 1:01 PM CDTSpecial Weather StatementJANNewton44 min
Jul 4, 1:05 PM CDTSpecial Weather StatementJANJasper25 min
Jul 4, 1:12 PM CDTSevere Thunderstorm WarningJANClarke, Jasper48 min
Jul 4, 1:15 PM CDTSpecial Weather StatementJANMarion45 min
Jul 4, 1:30 PM CDTSpecial Weather StatementJANLawrence, Lincoln, Simpson, Smith45 min
Jul 4, 1:37 PM CDTSpecial Weather StatementJANJasper38 min
Jul 4, 1:41 PM CDTSpecial Weather StatementJANLamar, Marion34 min
Jul 4, 1:54 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln66 min
Jul 4, 1:59 PM CDTSpecial Weather StatementJANClarke31 min
Jul 4, 2:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis36 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningJANClarke44 min
Jul 4, 2:20 PM CDTSpecial Weather StatementJANForrest40 min
Jul 4, 2:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar62 min
Jul 4, 2:40 PM CDTSevere Thunderstorm WarningJANJones50 min
Jul 4, 2:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Jul 4, 2:53 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence3 hr
Jul 4, 3:04 PM CDTFlash Flood WarningJANJones3 hr
Jul 4, 3:07 PM CDTSpecial Weather StatementJANFranklin23 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.